To the Editor.—
We recently encountered a patient with Reiter's syndrome and acquired immunodeficiency syndrome (AIDS)-related complex (ARC), and describe the successful treatment of his cutaneous disease with etretinate.
Report of a Case.—
A 42-year-old man was hospitalized because of severe joint pains and swelling. He had consorted frequently with prostitutes, but denied intravenous drug use or homosexual activity. He had noted a 22.7-kg weight loss over eight months, and a white penile discharge. He also noted enlarging red lesions over both lower legs, intermittent diarrhea and fever, and swelling of both knees and ankles. He denied burning and itching of his eyes.On examination, his temperature was 38.5°C. He appeared cachectic. Both knees were markedly swollen. Examination of his skin revealed pinpoint hemorrhagic papules, and thick, dark red plaques, with mounds of gray scale on his lower extremities (Fig 1). Similar, but smaller, lesions were noted on his arms,
Richman TB, Kerdel FA. Reiter's Syndrome. Arch Dermatol. 1988;124(7):1007–1009. doi:10.1001/archderm.1988.01670070009003
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: